Great news for people who are suffering with severe reactions due to peanut allergy.
A new patch has been designed to be worn on the skin that offers a extreme low dose exposure to the proteins in peanuts that start the allergic reaction. Because the dose is so low it allows the body to become “used to” peanuts and many people were able to nearly double the amount of peanut that would normally lead to an allergic reaction.
While this will not allow people with peanut allergies to start eating peanuts, it does greatly reduce the risk of deadly reactions due to accidental exposure.
What To Do If You Witness A Peanut Allergy Reaction
If you witness someone having an severe allergic reaction it’s important to stay calm and follow this simple guide.
- If the person can speak ask if they have an Epipen
- If they notice swelling of the lips, tongue, throat or they are finding it hard to breath, use the Epipen immediately.
How to use an Epipen
Please note that this video was made for an Australian audience. If you are in the USA dial 911 for an ambulance immediately after using the pen.
If the person you are assisting does not have an Epipen, call for an ambulance immediately.
If they lose consciousness start CPR straight away and have a bystander call the ambulance again to advise of the change.
If you suffer with peanut allergy it’s important to talk with your doctor about a plan to treat if you were to have an accidental exposure. It is hoped that this new treatment may be available over the next year.
Yours in great health.